Nagoya Mathematical Journal

On stabilization of partial differential equations by noise

Tomás Caraballo, Kai Liu, and Xuerong Mao

Full-text: Open access

Abstract

Some results on stabilization of (deterministic and stochastic) partial differential equations are established. In particular, some stability criteria from Chow [4] and Haussmann [6] are improved and subsequently applied to certain situations, on which the original criteria commonly do not work, to ensure almost sure exponential stability. This paper also extends to infinite dimension some results due to Mao [9] on stabilization of differential equations in finite dimension.

Article information

Source
Nagoya Math. J., Volume 161 (2001), 155-170.

Dates
First available in Project Euclid: 27 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1114631556

Mathematical Reviews number (MathSciNet)
MR1820216

Zentralblatt MATH identifier
0986.60058

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60]
Secondary: 35B10: Periodic solutions 35K15: Initial value problems for second-order parabolic equations 35K20: Initial-boundary value problems for second-order parabolic equations 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15]

Citation

Caraballo, Tomás; Liu, Kai; Mao, Xuerong. On stabilization of partial differential equations by noise. Nagoya Math. J. 161 (2001), 155--170. https://projecteuclid.org/euclid.nmj/1114631556


Export citation

References

  • L. Arnold, H. Crauel and V. Wihstutz, Stabilization of linear systems by noise , SIAM J. Control Optim., 21 , 451–461 (1983).
  • T. Caraballo, Existence and uniqueness of solutions for non-linear stochastic partial differential equations , Collect. Math., 42 (1) , 51–74 (1991).
  • T. Caraballo and K. Liu, On exponential stability criteria of stochastic partial differential equations , Stoch. Proc. Appl., 83 , 289–301 (1999).
  • P. L. Chow, Stability of nonlinear stochastic evolution equation , J. Math. Anal. Appl., 89 (2) , 400–419 (1982).
  • R.Z. Has'minskii, Stochastic Stability of Differential Equations, Sijthoff and Noordhoff, Alphen aan den Rijn, The Netherlands (1980).
  • U. G. Haussmann, Asymptotic Stability of the Linear Ito Equation in Infinite Dimensions , J. Math. Anal. Appl., 219–235 (1978).
  • J.L. Lions, Quelque méthodes de résolution des problemes aux limites non lineaires, Dunod Gauthier–Villars, Paris (1969).
  • K. Liu, On stability for a class of semilinear stochastic evolution equations , Stoch. Proc. Appl., 70 , 219–241 (1997).
  • X. R. Mao, Stochastic stabilization and destabilization , Systems and Control Letts., 23 (1) , 279–290 (1994).
  • E. Pardoux, Equations aux Dérivées Partielles Stochastiques Nonlinéaires Monotones, 279–290, Thesis, Université Paris Sud (1975).
  • M. Scheutzow, Stabilization and destabilization by noise in the plane , Stoch. Anal. Appl., 11 (1) , 97–113 (1993).